I am using tri-sprintec birth control. I had unprotected sex with my fiance the night before going on the white pills. this is my first pack of this birth control so i have only done three weeks of it. Before this birthcontrol, i was on several others trying to pick the right one for me and had a complete week or no sort of birth control at all right before i started this current one. i am now on day two of the white pill with no bleeding at all... could i be pregnant? i also took The Next Choice pill 48 hours after the incident... im super concerned.. please help?!
6 Aug 2012
I doubt very much you are pregnant. You would have had full contraceptive cover at the time of unprotected sex and so there was no need to take Next Choice. Because you took Next Choice your hormones will be out of balance so it is likely your period will not be as you expect - meaning it could be delayed and you could experience spotting throughout your next cycle.
Keep taking Tri-sprintec as directed and you will continue to be protected from pregnancy - all the best.
If you are still concerned see your doctor.
6 Aug 2012
Do not take next choice pill or plan b or any of them when you're on the pill. There is no need to, and you'll really screw up your hormones. Sometimes when you're on the pill you have very little or no bleeding because of the way the pill works. Just keep on taking a pill every day and you'll be fine. Don't be surprised if you have some weird cramping and bleeding now that you took another hormone.
7 Aug 2012
Kaismama is correct, never never take Next Choice or Plan b while on hormonal birth control! In your case, you didnt need it. You should have been covered contraceptively. Manufacturers tell us that you are fully protected after seven days of active pills. Some Drs and more cautious people tell you to use back up for one full pack but this is really for extra precautions and not absolutely necessary. Many women do not get their period the first day of inactive pills. Most dont get their period until the thrid or fourth day of the inactive pill week. When I, personally, took them it was always my fourth or fifth day before I would bleed. Then I would have very light bleeding up until my next pack was due to start and sometimes I bled through the first or second and occasionally even a third active pill. This is normal and expected. Being on day two in your inactive week is perfectly normal.
You likely would have started the next day or two. Now that you have added the extra hormones in the mix, it is going to really screw your cycle all up! It is not going to make you more at risk for pregnancy, it will just make you, possibly, very irregular for maybe, up to the next several months. Dont stop taking your pills though!!! Just keep taking one pill a day, start your new pack when you are supposed to start it. Dont worry about getting your period. It may be that you wont get one for a month or two or you may experience breakthrough bleeding in the middle of the month. It is hard to say what the extra hormones are going to do to your cycle. Dont worry though, you ARE protected against pregnancy!! If you miss next months period AND the month after, you may need to see your Dr. for advice. The pill was made so that women could relax and enjoy your sex life!! You now do not have to worry about pregnancy. Dont worry about your periods for a few months. You may get them, or you may not, and as I've said, you may get some breakthrough bleeding, but even if you dont get your period, it is very, very unlikely that you are pregnant because you were covered when you had sex. So go ahead and enjoy sex without a condom now with your fiance, if you want to! You are protected as long as you dont miss any active pills. If you miss any of the active pills in the future, take it as soon as you remember, then use condoms again for seven days, then you can resume having sex without the condoms again. No worries okay? I really wish these Drs and nurses at these Drs offices and clinics would spend more time teaching women how to use the pill! There is no reason that you all should have so many questions and make mistakes like this if you were well educated by the Drs offices!! If you have any further questions be sure and ask them on here, we will get the answers for you so that you can be protected and still enjoy your sex life without stress! This is just a shame that you have had to go through stress like this!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
ive been taking tri-sprintec for about 3 or 4 months, havent missed a pill. my boyfriend has came inside me 3 times. will this pill keep me from ...
1 answer • 28 Jul 2009
I have been taking tri-sprintec birth control for two months. I just finished my second full pack last night. I had unprotected sex last night also. ...
1 answer • 22 Jul 2012
I am new to birth control and i am on my first pack. I have not yet had unprotected sex, but for the past three days I delayed the light blue pills ...
1 answer • 4 Mar 2013
I got my period a little over a week ago and I am on birth control. I switched up 2 of my pills from my last pack, but I haven't messed up ...
1 answer • 22 Jun 2014
I had to start a new cycle of tri sprintec birth control after messing up my last cycle by taking Amoxicillin along with it. I stopped taking ...
1 answer • 19 Nov 2014